Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 55, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 26, 2017, 5:45 PM CDT for 5 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2017, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 26, 2017, 11:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.5
The text
As transmitted.
929
WGUS54 KLCH 262245
FFWLCH
TXC199-241-245-351-361-270445-
/O.NEW.KLCH.FF.W.0055.170826T2245Z-170827T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
545 PM CDT SAT AUG 26 2017
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Jefferson County in southeastern Texas...
Southwestern Newton County in southeastern Texas...
Hardin County in southeastern Texas...
Orange County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 1145 PM CDT Saturday
* At 541 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Two to Six inches of
rain has fallen across the area this afternoon. Flash flooding is
currently ongoing in a few locations and will continue increase
has a heavy band of showers continues to develop and move inland
from the Gulf across areas that have already received heavy rains
today.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Lumberton, Vidor, Bridge City, Silsbee, West Orange, Kountze, Sour
Lake, Nome, Deweyville, Evadale, Central Gardens, Sabine Pass,
Thicket and Saratoga.
Additional rainfall amounts of one to four inches are possible
through the evening with locally higher amounts. in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3052 9371 3044 9370 3033 9376 3029 9371
3008 9373 3008 9372 3006 9370 3000 9377
2999 9386 2981 9395 2968 9385 2967 9406
2956 9436 2989 9436 2989 9444 3011 9445
3011 9460 3049 9473 3049 9456
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:55 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 26, 3:55 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
355 PM CDT Sat Aug 26 2017
.DISCUSSION...
Radar/satellite imagery show now TS Harvey meandering over srn
Texas between KVCT and KSAT this afternoon. Regional 88Ds show
the outer bands from the storm covering most of the wrn 1/2 of the
forecast area at this time, with the heaviest showers/storms
producing copious rainfall amounts mainly across sern TX...and as
a result, much of sern TX is/has been under a Flash Flood Warning
so far today. In addition, numerous storms have shown signs of
good rotation, prompting several tornado warnings...and much of
sern TX and a portion of neighboring swrn LA remains under a
Tornado Watch through 07z/02L tonight.
The latest NHC track for Harvey continues to show a general
meandering across srn TX into early next week before beginning a
slow nwd motion during the mid-week time frame. This will lead to
a continuation of widespread showers/scattered thunder through
most of the coming week.
Latest WPC projections show storm total (7-day) rainfalls ranging
from around 6 inches across extreme nern Avoyelles Parish to in
excess of 19 inches across extreme swrn Jefferson County. With a
sharp gradient noted from Tyler County sewd to roughly Marsh
Island where rainfall totals jump quickly, will be extending the
Flash Flood Watch to now include Tyler as well as portions of swrn
LA. Have also pushed the watch another 24 hours...now expiring
31/00z or early Wednesday evening. Will re-evaluate tomorrow to
see if further expansions/extensions will be needed.
With expected tide levels expected to continue falling, the
Coastal Flood Advisory has been continued, but edited to display
1-2 feet above projected tide levels from now through expiration.
Thanks to neighboring WFOs and SPC/WPC for coordination today.
&&
.MARINE...
SCA conditions to continue through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 73 82 71 80 / 60 70 50 60
LCH 76 80 74 79 / 80 90 80 80
LFT 77 84 75 81 / 60 80 70 70
BPT 76 79 74 79 / 100 90 80 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday evening for LAZ041-042-052-
073-074.
Coastal Flood Advisory until 10 AM CDT Sunday for LAZ052>054-073-
074.
TX...Flash Flood Watch through Wednesday evening for TXZ180-201-215-
216-261-262.
Coastal Flood Advisory until 10 AM CDT Sunday for TXZ215.
GM...Small Craft Advisory until 1 PM CDT Sunday for GMZ450-452-455-
470-472-475.
Small Craft Exercise Caution through Sunday afternoon for GMZ430-
432-435.
&&
25Hazardous weather outlook, Aug 26, 5:18 AM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 518 AM CDT Sat Aug 26 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 518 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Harvey made landfall last night and has moved inland very slowly. The majority of the rainbands continue across the central Texas coast with this region this morning getting brushed but the outer bands. A Tornado Watch continues for Jefferson... Hardin... and Orange counties in southeast Texas. Rains will continue through the day and into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Harvey is expected to bring bands of showers and isolated thunderstorms across the region through the weekend and into next week. Rainfall will be heavy at times and flooding of some locations is expected. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-271030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 518 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Small Craft Advisory is in effect through tomorrow as winds and waves will continue from Hurricane Harvey. Stronger winds should be expected in the offshore waters where waves heights will range from 7 to 10 feet. Storms will move from the southeast to the northwest. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong winds and heavy seas along with rains will be the main issue in the coastal waters as Harvey moves around the central Texas coast through the rest of the weekend and into next week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 26, 1:21 PM CDT, 4 hours 24 minutes before
Special Weather Statement National Weather Service Lake Charles LA 121 PM CDT SAT AUG 26 2017 LAZ032-033-043-261845- Acadia LA-St. Landry LA-Evangeline LA- 121 PM CDT SAT AUG 26 2017 ...SPECIAL WEATHER STATEMENT... At 121 PM CDT, Doppler radar was tracking a strong thunderstorm near Lawtell, or near Church Point, moving north at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Opelousas, Ville Platte, Church Point, Sunset, Washington, Lawtell, Whiteville, Swords, Prairie Ronde, Indian Lake, Grand Prairie and Chicot State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3038 9207 3039 9228 3080 9235 3080 9201 TIME...MOT...LOC 1821Z 182DEG 28KT 3047 9217 Jones
Special weather statement, Aug 26, 1:41 PM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
141 PM CDT SAT AUG 26 2017
TXZ180-259-261-261915-
Northern Jasper TX-Southern Jasper TX-Tyler TX-
141 PM CDT SAT AUG 26 2017
...SPECIAL WEATHER STATEMENT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Beach, or 7 miles southeast of Sabine National Wildlife, moving
north at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Buna, Mt. Union and Magnolia Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 200 AM CDT for southeastern
Texas.
LAT...LON 3073 9415 3074 9392 3037 9395 3034 9408
3036 9410 3044 9411 3046 9410 3047 9410
3049 9408 3051 9408 3052 9407 3053 9408
3053 9412
TIME...MOT...LOC 1840Z 179DEG 33KT 2984 9349
JonesSpecial weather statement, Aug 26, 1:43 PM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
143 PM CDT SAT AUG 26 2017
TXZ180-201-261915-
Hardin TX-Tyler TX-
143 PM CDT SAT AUG 26 2017
...SPECIAL WEATHER STATEMENT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Silsbee, moving northwest at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Silsbee, Kountze, Warren, Wildwood, Honey Island and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 200 AM CDT for southeastern
Texas.
LAT...LON 3049 9454 3051 9454 3057 9456 3068 9441
3033 9412 3024 9425 3049 9463
TIME...MOT...LOC 1843Z 138DEG 33KT 3032 9425
JonesLocal storm report, Aug 26, 1:47 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD ORANGEFIELD 30.07N 93.86W
08/26/2017 ORANGE TX EMERGENCY MNGR
REPORTS OF FLOODING ROADS
&&Local storm report, Aug 26, 3:20 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TORNADO HONEY ISLAND 30.40N 94.44W
08/26/2017 HARDIN TX 911 CALL CENTER
FIRE STATION EMPLOYEE REPORTED SEEING A POSSIBLE TORNADO
NEAR HONEY ISLAND, TX
&&
RACKLEYLocal storm report, Aug 26, 3:47 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 PM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO PICKERING 31.03N 93.27W
08/26/2017 VERNON LA PUBLIC
PUBLIC REPORTED POSSIBLE TORNADO NEAR PICKERING.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:40 AM CDT | Tornado Warning | LCH | Orange | 35 min |
| Aug 26, 11:48 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 6 hr |
| Aug 26, 12:03 PM CDT | Flash Flood Warning | LCH | Hardin | 6 hr |
| Aug 26, 12:32 PM CDT | Tornado Warning | LCH | Jasper, Orange | 28 min |
| Aug 26, 12:55 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 35 min |
| Aug 26, 1:27 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 5 hr |
| Aug 26, 1:29 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 31 min |
| Aug 26, 1:41 PM CDT | Special Weather Statement | LCH | Jasper | 34 min |
| Aug 26, 1:43 PM CDT | Special Weather Statement | LCH | Hardin | 32 min |
| Aug 26, 1:54 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 36 min |
| Aug 26, 2:00 PM CDT | Flash Flood Warning | LCH | Newton, Orange | 4 hr |
| Aug 26, 2:40 PM CDT | Tornado Warning | LCH | Hardin | 35 min |
| Aug 26, 3:06 PM CDT | Tornado Warning | LCH | Hardin, Tyler | 24 min |
| Aug 26, 3:33 PM CDT | Tornado Warning | LCH | Tyler | 27 min |
| Aug 26, 4:18 PM CDT | Tornado Warning | LCH | Jasper, Orange | 27 min |
| Aug 26, 4:30 PM CDT | Tornado Warning | LCH | Newton | 30 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.